Birth control and antibiotics? Scared and confused.

Jessy - posted on 07/25/2011 ( 13 moms have responded )

25

0

0

Hi I have been on beyaz for about 5 months now. I got a bad ear infection and was put on oral antibiotics amoxicillin then was given a shot of penicillin and steroids, a week before I was to start my period I started spotting. It has been a week since I stopped taking antibiotics and I'm still spotting.I have been spotting for about 18 days now off and on. It is pinkish and brown mixed with a clear discharge mostly when I wipe.I started my new pack of bc a few days ago. I am concerned because my doctor called me in more antibiotics (keflex) because I am still sick I can't go see them for a few weeks. I have had diarrhea and have been sick to my stomach and now throwing up.Is there a possibility that it was Implantation Bleeding? I have 2 kids but never had anything like this happen. I am married and have had intercourse a few times no backup method I wasn't told my antibiotic would interfere.Is there something wrong and could I be pregnant?

MOST HELPFUL POSTS

Jessy - posted on 07/30/2011

25

0

0

I took a home pt today it was negative, and I started lightly spotting and having clear discharge?. Any ideas?

Charlie - posted on 07/26/2011

11,203

111

409

I fell pregnant on antibiotics and the pill the second time around, go and get tested ASAP.

Bonnie - posted on 07/25/2011

4,813

22

261

I would check with your doctor, but I would say you could be pregnant. Any antibiotic taken while on birth control could interfere with your birth control and make it less effective.

Bonnie - posted on 07/30/2011

4,813

22

261

It's been a bit now so I don't know if you have gone to the doctor yet. Some medications are not wise to take while pregnant as they can cause complications. But some medications are not good to stop and then start again either. Hopefully you have already looked into it.

Lee - posted on 07/28/2011

4

16

0

You can get pregnant if you take antibiotics while on birth control. I would take a pregnancy test. Always use additional birth control when on antibiotics. The most common side effects of antibiotics are nausea, vomiting, and diarrhea. The antibiotics can also affect your period because it affects birth control (which could explain the spotting). Never stop taking antibiotics (unless your dr. says to, your tongue swells, throat closes up or have trouble breathing, and/or get hives) because your infection will get much worse. Call your doctor and tell them about all your symptoms and ask them what you need to do. Make sure when you see them, have them give you a pregnancy test. I wish you all the best!

13 Comments

View replies by

Jessy - posted on 08/01/2011

25

0

0

I am going to doctor for tom I am going to check on a blood test. Thank you.

Jessy - posted on 07/30/2011

25

0

0

I have called my doctor but can't see them until Tuesday, I told them what was going on and I am going to take a home pt and go from there if need be. Thank you I have never had anything like this happen, My sense of smell is out of this world.

Stephanie - posted on 07/28/2011

54

26

0

If you turn up not to be pregnant this could all be from the steroids. They affect your cycles and everything else in your body. It can also last up to 6 months. I was given a steroid for my allergies. I then came to bleed very lightly on the next period, then heavy the next. I then went from solid 28 days to 21-23 days. Made me NUTS!!!! So I refused any more and finally getting back to normal! I know this is scary, but (not on the pill) when I became preg with my second I was only 3 weeks alongk my oldest was only 8 months old. I was scared to death, but turned out that she is my most calm and lovable. So even things that scare us have a way of hellping us.

Tara - posted on 07/26/2011

1,289

24

206

Yes, you could be pregnant. I would definitely test. Antibiotics can and do interfere with birth control pills and you should have been told that right up front when they were prescribed.
Both of my girls are pill babies - there is no such thing as 100%.
That said, if you are on the antibiotics because you are sick you should keep taking them until your prescription is done otherwise you run the risk of staying sick much longer.

Christy - posted on 07/25/2011

2,218

41

438

Get a test. A friend of mine took the pill and when she got on antibiotics, she got preggers and that's how her son came about!

Jessy - posted on 07/25/2011

25

0

0

I'm so nervous because I don't know if I should continue all of my meds or just stop all of them until I figure it out.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms